MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM LOCKING SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 16MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM LOCKING SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 16MM; SCREW, FIXATION, BONE
Model Number 202.216
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient¿s height reported as 5 feet 7 inches.Additional device product codes: hrs, ktt.Device broke during insertion; device not considered implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a distal fibula fracture surgery on (b)(6) 2018, screw head broke off during final tightening.Screw shaft was left in place and retained in the patient bone.There was a surgical delay of 2 minutes due to additional locking screw to compensate for the broken screw.The procedure was successfully completed.Patient outcome is unknown.This report is for one (1) 2.7mm locking screw slf-tpng with t8 stardrive recess 16mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the implant was received with the reported condition of ¿broken (2+ pieces) intraoperatively: rm.¿ the following investigation flow was performed: broken.It was visually observed that the screw shaft (not returned) has sheared off just below the screw head and before the screw threads start (returned).The complaint condition is confirmed and the received condition agrees with the complaint description.The cause of the issue could not be definitively traced to use error, misuse/abuse, non-compliance, postoperative trauma.Dimensional inspection: diameter just below screw head specification: ø 2.45 +/- 0.2 mm measured diameter: ø 2.36 mm; conforming device used: calipers ca592 because the lot number is unknown, a device history record (dhr) review could not be performed.A review of the current design drawing and the drawing revision at the time of manufacture was performed; no issues were identified.Based on the available information it is not possible to determine a definitive root cause for the complaint condition.It is possible that an excessive off-axis load was applied resulting in the complaint condition.A material review could not be performed because the lot number is unknown.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient outcome was stable.

Brand Name
2.7MM LOCKING SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 16MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7828276
Report Number2939274-2018-53531
Device Sequence Number19417334
Product Code HWC
UDI-Device Identifier10886982143990
UDI-Public(01)10886982143990
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K113364
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number202.216
Device Catalogue Number202.216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Initial Date Received by Manufacturer 08/13/2018
Supplement Date Received by Manufacturer09/12/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date10/03/2018
Patient Sequence Number1
Patient Age67 YR
Patient Weight90